MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that pipeline stent failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 20 mm and a 21 mm neck di ameter located on the cervical segment of the internal carotid artery.It was noted the landing zone was 4.4 mm distally and 4.25 mm proximally.The angiographic result post procedure showed retention of contrast agent within the aneurysm and vessel tortuosity was severe.It was reported that during the use of a flow-diverting stent to treat an aneurysm, the patient was diagnosed with a giant aneurysm in the cervical segment of the internal carotid artery.The guidewire and microcatheter formed a loop within the aneurysm sac to enable further advancement.The stability of the entire system was extremely poor.The operator advanced the microcatheter to the distal end of the internal carotid artery and deployed the stent.After deploying a sufficient length of the stent, the tip end of the stent failed to open.The operator attempted multiple maneuvers, including pushing the stent forward and increasing the tension, but the tip end of the stent still could not fully open.Attempts to retrieve and redeploy the stent also failed to open it.The stent was subsequently removed from the patient¿s body, and a 5-35 stent was used as a replacement.The pipeline and all devices were prepped as indicated in the ifu.No patient complications were associated with this event.Ancillary devices include a cordis 8f guiding sheath, navien 5f guide catheter, marksman microcatheter, synchor guidewire.
 
Event or Problem Description
Additional information was received.The pipeline was placed in a vessel bend when it failed to open.Multiple attempts were made to retrieve and re-deploy the stent, but the cause of the failure to open was not determined.There was no friction or difficulty noted during delivery or positioning, and the device did not jump during deployment.However, the tip of the catheter did move during deployment.The navien catheter used was model 5f115, and the marksman was 150cm in length, though the lot number was unknown.It was clarified that "the stability of the entire system was extremely poor" refers to the blood vessels being too tortuous to provide adequate support for stent deployment, making it difficult to operate and transmit force during pushing and pulling maneuvers on the stent.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the pipeline flex shield braid was returned inside the inner pouch, biohazard bag, and shipping box.Visual inspection/damage location details: the distal and proximal ends of the braid were found open and frayed.No other anomalies were observed.Conclusion: based on the returned device, the customer report of "failure to open at the distal" was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.The customer indicated that the vessel tortuosity was severe and the braid was deployed in the vessel bend.Therefore, it is likely that the severe vessel tortuosity and deployment of the braid in the vessel bend contributed to the failure to open issue.Such damage can occur from resheathing the braid more than twice, over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24222556
Report Number2029214-2026-00189
Device Sequence Number21150525
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public(01)00763000284572(17)271001(10)B796551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberB796551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2026
Supplement Date Received by Manufacturer02/02/2026
03/18/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/24/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight62 KG